# SDR ASAA2020080423983

- Difficulty date: August 2, 2020
- Submitted: August 4, 2020
- Operation: Air carrier
- Aircraft: N557AS
- Make and model: Boeing 737890
- Aircraft serial: 35176
- Aircraft time: 53,041 hours, 15,454 cycles
- System (JASC): 3442 · Weather Radar System
- Part: Drive Unit
- Part number: 6225135822
- Part serial: 40F853
- Condition: Malfunctioned
- Location: Wx Radar
- Part time: 24,122 hours, 7,131 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHAT APPEARS TO BE FALSE RETURNS APPEAR APPROX 2 O'CLOCK POSITION BETWEEN 160NM-40NM (RIGHT SIDE OF DISPLAY) AND THEY CONTINUE TO SELF GENERATE IN THE ABSENCE OF ANY SIGNIFICANT WEATHER WHILE AT CRUISE. GROUNDED - YES. INSTALLED NEW WEATHER RADAR R/T. NO HELP. REINSTALLED ORIGINAL R/T REF B737-800 AMM 34-43-41. FOUND INNER LINING OF WAVEGUIDE ASSEMBLY PEELING. REPLACED ENTIRE WAVEGUIDE FROM R/T TO ANTENNA DRIVE UNIT REF AMM 34-43-21-400-801. STILL STRONG RETURN AT 2 O'CLOCK. REPLACED ANTENNA DRIVE UNIT WITH ORIGINAL FLAT PLATE REF AMM 34-43-11-000-802 AND REPOSITIONED AIRCRAFT FROM HGR-4 TO HGR-3. OPS NORMAL, NO RETURN AT 2 O'CLOCK. ACCOMPLISHED WXR SYSTEM OPERATIONAL TEST REF AMM 34-43-00-710-802-001. OPS NORMAL.
